MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS230
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery system kinked.A 23mm lotus edge valve was selected for implant.During the procedure, the lotus edge valve delivery system kinked when exiting the isleeve introducer in the descending aorta.The device was removed and new 23mm lotus edge valve was prepped and implanted without incident.There were no patient consequences reported.
 
Additional Manufacturer Narrative
The lotus edge valve and delivery system were received for analysis.The lotus edge valve and delivery system were returned fully sheathed with the nosecone over-seated.A kink was noted to the outer sheath on the outer curve of the delivery system at 6.3cm proximal from the tip of the outer sheath.The multi-lumen extrusion, outer sheath and guidewire ports were each flushed with 15ml saline before the valve was unsheathed.No issues were noted with the valve components and the valve was successfully locked and released using the handle mechanism.No other issues were noted during device analysis.Procedural angiographic media was provided to assist in the investigation and was reviewed by a boston scientific quality engineer.During the recording of the case, the lotus edge valve delivery system is advanced into an isleeve introducer sheath, maintaining the s-shape on the catheter.The operator wets the catheter as it is advanced, while the isleeve introducer sheath is continuously flushed.The lotus edge valve delivery system is observed in the descending aorta after exiting the isleeve introducer sheath.The physician rotates the delivery system to place the radiopaque marker on the outer most curvature of the anatomy, however, it is noted that the outer sheath is kinked.The device is successfully withdrawn.The remaining minutes of the live case show the successful completion of the procedure with a second lotus edge valve.
 
Event or Problem Description

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10792330
Report Number2134265-2020-15321
Device Sequence Number1138412
Product Code NPT
UDI-Device Identifier08714729960904
UDI-Public08714729960904
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberH749LVSUS230
Device Catalogue NumberH749LVSUS230
Device Lot Number0025456950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1